Jump to content

Cymbalta Withdrawal And How To Cope


Recommended Posts

On week 8. Completely dosed down and off the Cymbalta. Surprisingly my mood is better and the withdrawal issues are dying down. A little more sensitive to some issues but nothing that I take anything else for it. Sleep is not as good at the moment. Energy level has increased and don't feel like napping. Feel more motivated. Couple more weeks and I go see my doc. If it keeps going like this I'm done with antidepressents, at least for now anyway.

Link to comment
Share on other sites

  • 2 weeks later...
On 3/9/2020 at 10:09 AM, In2deep4me said:

Starting week 6 and down to half a pill every 3rd day. So far things are settling down some and I'm not missing taking it. My blood pressure numbers are looking better. If things cotinue like this then starting week 8 I take none and see my doc on week 10.

Seems like your tapering is getting easier, am I right?

Keep us updated!

Link to comment
Share on other sites

2 weeks off the med and so far so good. Some weird anxiety and empathy moments that freek me the f*&k out. The rest is all positive and dealing with depression is no worse being off the med. I'm also back to seeing the first therapist I ever went to.

Link to comment
Share on other sites

Week 11. Did a call in check with my Pdoc and she is happy and said move on and see me in 3 months. Any anxiety I have had reently is from this pandemic, not things I have been anxious about in the past. Depression is not bad and I would rather feel like I do now than stay on the Cymbalta, or any depression med for that matter.

So Vistaril and Trazadone in the closet for emergency anxiety or insomnia from ruminating. Other than that working on the rest in therapy and trying to move forward with my life.

Link to comment
Share on other sites

i had to go cold off Cymbalta (the generic form) bc neither my former rheumy nor the pharmacist would help me taper (think too much bonuses/perks in it for them at the time).

the silver-lining was that i discovered kratom and still take it to help manage severe anxiety and chronic pain. helps take the edge off severe depression also. some probably doubt my claims, but  1) i'm still alive and 2) they don't know what i'm like without the kratom (and they don't want to).  i also used 5-htp when i was coming off Cymbalta .... took about a month to get through the mood swings and some awful stuff, but i figured if I could "beat Cymbalta", i could get through most things.

Edited by soultired
clarity
Link to comment
Share on other sites

It's a shame any doctor who doesn't taper their patients are allowed to stay practicing. Pharmacists don't write scripts or administer. That's not their gig by law. That was on your doc.

I've heard of 5-htp and read about it. Seems like it's the next self help well being drug and replaces St. Johns Wort. I had never heard of Kratom before. If they helped you get off the Cymbalta then that's good. Depending on how long you're on a med and at what dose can make it quite painful to get off. I found getting off Cymbalta with a slow taper to be fine after taking it for over 3 years. I had enough extra saved up that I wasn't going to get shorted by anyone even if I had to do my own taper. Fortunately my pdoc is not an azz, she's actually been great to work with.

Good luck moving forward without it. Some side effects are already going away that I'm glad to see going. Biggest thing it did besides depression/anxiety was back pain I get from hardware in my lower spine. It hides that nicely. Now I can feel it again. So Advil and stretching more...

Link to comment
Share on other sites

  • 3 weeks later...

Well it's completely out of my system and has been for a while now. I must say that I don't think the med was doing more positive than negative. So for me, it has been good to get away from it. So after 6 years of anti-depressents I'm done with them, hopefully for the duration. I still use a bit of Trazadone for racing thouhts at night if I'm not able to sleep. That hasn't happened much either.

Link to comment
Share on other sites

  • 1 month later...

So add on another month. I'm glad I'm done with it. I feel better, my workouts feel better, my brain is adjusting to life without it. Talking to a therapist once a month and that helps. More about getting a plan and steps and staying focused. He's been really helpful with ideas and strategies. So I'm closing out on this thread. Hopefully for good. I can't say that this was a bad drug. For me way better than SSRI meds. Better balance of moods and depression but side effects were taxing.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...